It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • New here & need help with vicodin taper getting off them!



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-03-2010, 12:38 PM   #1
    beginagain31
    Newbie
    (female)
     
    beginagain31's Avatar
     
    Join Date: Nov 2010
    Location: Central, Minnesota
    Posts: 1
    beginagain31 HB User
    Question New here & need help with vicodin taper getting off them!

    Hello everybody… I am new here Just wanted to introduce myself & tell my story as I begin my road to recovery. I am a Certified Nurses Assistant & “use to work" @ a Nursing home. That was until I had a horse accident on June 7th. I was bucked off my quarter horse & ended up being knocked unconscious. We live out in the country so I laid in a ditch until a neighbor lady who lived about a mile down the gravel road drove by & saw me. She called 9-1-1 & told me not to move until the ambulance came strapped me to a board & gave me O2 as my body was going into shock. They rushed me to the nearest hospital where I tried telling the ER doc my whole right side was all messed up because every time I went to stand up I “went to sleep” passed out. I couldn‘t walk & my hip hurt very bad. ER Dr. did x-rays & told me I broke 5 metacarpals in my right hand but other than that I just had “abrasions” & would be very sore. I was put on vicodin for pain. I was taking (2) 5-500’s every 4 hours. I was referred to an orthopedic for my after care once the swelling went down they put a cast on my right hand. After 6 weeks the cast was removed x-rays taken still not healed up as much as it should have been so a new cast was put on and another follow-up visit was scheduled. At that time I was still limping I c/o hip pain & demanded an x-ray at my ortho appt. the ortho did an x-ray & an MRI or u/s of my right hip & detected a hip fracture (which the ER missed) By now my cast was removed from my hand & I was put on crutches & given percocet. I had started to feel a little better over time as far as pain wise & cut back on the percocet. This is when I started to feel really crappy; where my whole body ached; I felt nauseas, had diarrhea, no appetite, & at first thought I had the flu until I felt like I was crawling out of my skin, very high anxiety, couldn’t sleep, hands were shaking & so on. At my next follow up appt. I told my Dr. how I was feeling but c/o right foot pain. & sure enough a “stress fracture” was found in my rt foot. D/c’d the percocet but given more vicodin & a walking cam for my foot. About 6 weeks ago I woke up @ 3:30 a.m. in extreme pain in my outer right hip. I went into ER where I was diagnosed with Trochanteric Bursitis I was given a RX for more vicodin & Naproxen Sodium & told to follow up with my dr. I made an appt. I “was told & thought that I was scheduled today for a ”cortisone injection Well; when I went into my appointment I never got a cortisone injection but my Dr. said she will refill my vicodin & added Tramadol which is generic for Ultracet. I was also referred back to an orthopedic dr. (They will be calling me to schedule that appointment) She told me I have to start tapering off the Vicodin or I may end up in rehab. If I couldn’t “cut back” When I went to fill the Tramadol/Ultracet the pharmacist told me that this medication may interfere with my Paxil I take for depression (something about effecting the serotonin levels) & to watch for side effects. I gave my last refill of 60 count pills to my husband & asked him to help me monitor how often I take then & to help me wean/taper off them because when I have them in my purse it is too easy to take them & not pay attention to what time it is or how often I take 2 at a time each day! What scares me most is the anxiety I know I will feel. Oh & I have also been taking remeron, alprazolam/xanax & clonzopin for the past 4 years for anxiety when I was diagnosed with depression & anxiety & panic disorder. I am also aware of how addicting benzos are because when I was pregnant I was suppose to get off them & quick. So I know what anxiety & panic attacks do to a person. My main question is… What is the best way & how do I taper & wean off this nasty drug that helped me so much in the beginning but is now being my worst nightmare? Also what do you know about Tramadol & Paxil as I have yet to take the Tramadol? & I want to get back to work asap but am very afraid. Sorry this ended up being so long & Any positive encouragement & advice would be greatly appreciated.

     
    Sponsors Lightbulb
       
    Old 11-04-2010, 12:16 PM   #2
    rosebuddy
    Senior Veteran
    (female)
     
    Join Date: Jan 2005
    Location: USA
    Posts: 925
    rosebuddy HB Userrosebuddy HB Userrosebuddy HB Userrosebuddy HB User
    Re: New here & need help with vicodin taper getting off them!

    Hi,
    tramadol is generic for Ultram which can also be addicting even though it's not classified as a narcotic. (Just do a search of ultram or tramadol on this board.) I tapered off of Percocet (oxycodone) and then used the Thomas Recipe which is simliar to detox at the top of this board. I am on day 34 and feeling fine. The xanax and klonopin will help with the withdrawals.
    Keep your chin up and be determined and you can do this. Prayer helped me also.
    I have a blog if you want to read it. It starts with day 1.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    First PM Appt - Has Anyone Felt This Way & What Did U Do? cheryl810 Pain Management 49 02-18-2009 05:40 AM
    Addicted to VICODIN & HATING LIFE amithy Addiction & Recovery 56 01-04-2007 11:04 AM
    Need Input on Oxycontin Tapering After Surgery shoulderpain Pain Management 4 09-27-2005 03:18 PM
    Chronic Pain & A Taper Plan, It's Hard But... Denster Addiction & Recovery 0 02-03-2005 06:46 AM
    Addiction: External/Internal "Indicators" & Why Hit Bottom? Denster Addiction & Recovery 0 01-25-2005 01:40 PM
    "Taper Off Pain Medication 101" - Tips & Questions! Denster Addiction & Recovery 8 01-23-2005 10:03 PM
    Screwed & in full W/d's......now what!?!?!? DJJester Addiction & Recovery 12 08-30-2004 08:13 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:29 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!